Alert archive / Indiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 2, NWS Chicago, IL

May 3, 2021Iroquois County, Illinois; Benton County, Newton County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at May 3, 2021, 9:02 PM CDT for Iroquois County, Illinois; Benton County, Newton County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 9:02 PM CDT (02:02 UTC)
Expired
May 3, 2021, 9:45 PM CDT
In force
43 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Iroquois County, IL, Benton County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 102 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

300 
WUUS53 KLOT 040202
SVRLOT
ILC075-INC007-111-040245-
/O.NEW.KLOT.SV.W.0002.210504T0202Z-210504T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
902 PM CDT Mon May 3 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  East central Iroquois County in east central Illinois...
  Northwestern Benton County in northwestern Indiana...
  Southern Newton County in northwestern Indiana...

* Until 945 PM CDT/1045 PM EDT/.

* At 900 PM CDT/1000 PM EDT/, a severe thunderstorm was located near
  Watseka, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Watseka, Fowler, Kentland, Milford, Sheldon, Goodland, Brook, Earl
  Park, Crescent City, Woodland, Iroquois, Wadena, Swanington,
  Foresman and Raub.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4066 8792 4081 8790 4092 8728 4091 8728
      4091 8727 4058 8727
TIME...MOT...LOC 0200Z 264DEG 27KT 4071 8781 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

FRIEDLEIN
4 follow-up statements
393 
WWUS53 KLOT 040215
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
915 PM CDT Mon May 3 2021

ILC075-INC007-111-040245-
/O.CON.KLOT.SV.W.0002.000000T0000Z-210504T0245Z/
Iroquois IL-Benton IN-Newton IN-
915 PM CDT Mon May 3 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
CDT/1045 PM EDT/ FOR EAST CENTRAL IROQUOIS...NORTHWESTERN BENTON AND
SOUTHERN NEWTON COUNTIES...

At 914 PM CDT/1014 PM EDT/, a severe thunderstorm was located 3 
miles south of Watseka, moving east at 30 mph. This storm has 
exhibited some minor rotation.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Watseka, Fowler, Kentland, Milford, Sheldon, Goodland, Brook, Earl
Park, Woodland, Iroquois, Wadena, Swanington, Foresman and Raub.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4065 8786 4083 8778 4092 8728 4091 8728
      4091 8727 4058 8727
TIME...MOT...LOC 0214Z 266DEG 27KT 4071 8767 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

FRIEDLEIN
276 
WWUS53 KLOT 040227
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
927 PM CDT Mon May 3 2021

ILC075-INC007-111-040245-
/O.CON.KLOT.SV.W.0002.000000T0000Z-210504T0245Z/
Iroquois IL-Benton IN-Newton IN-
927 PM CDT Mon May 3 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
CDT/1045 PM EDT/ FOR EAST CENTRAL IROQUOIS...NORTHWESTERN BENTON AND
SOUTHERN NEWTON COUNTIES...

At 926 PM CDT/1026 PM EDT/, a severe thunderstorm was located near 
Sheldon, or 5 miles southwest of Kentland, moving east at 30 mph. 
This storm has also exhibited minor rotation at times.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Watseka, Fowler, Kentland, Milford, Sheldon, Goodland, Brook, Earl
Park, Woodland, Iroquois, Wadena, Swanington, Foresman and Raub.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Chicago.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4065 8786 4082 8767 4089 8727 4058 8727
TIME...MOT...LOC 0226Z 266DEG 27KT 4072 8755 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

FRIEDLEIN
221 
WWUS53 KLOT 040235
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
935 PM CDT Mon May 3 2021

ILC075-INC007-111-040245-
/O.CON.KLOT.SV.W.0002.000000T0000Z-210504T0245Z/
Iroquois IL-Benton IN-Newton IN-
935 PM CDT Mon May 3 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
CDT/1045 PM EDT/ FOR EAST CENTRAL IROQUOIS...NORTHWESTERN BENTON AND
SOUTHERN NEWTON COUNTIES...

At 934 PM CDT/1034 PM EDT/, a severe thunderstorm was located 
between Milford and Earl Park, moving east at 30 mph. This storm has 
gradually weakened, although other storms in the area are gradually 
intensifying. A new warning may be needed.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fowler, Kentland, Milford, Sheldon, Goodland, Earl Park, Wadena,
Swanington and Raub.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Chicago.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4064 8779 4082 8754 4086 8727 4058 8727
TIME...MOT...LOC 0234Z 266DEG 27KT 4072 8746 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

FRIEDLEIN
622 
WWUS53 KLOT 040244
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
944 PM CDT Mon May 3 2021

ILC075-INC007-111-040254-
/O.EXP.KLOT.SV.W.0002.000000T0000Z-210504T0245Z/
Iroquois IL-Benton IN-Newton IN-
944 PM CDT Mon May 3 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL IROQUOIS...
NORTHWESTERN BENTON AND SOUTHERN NEWTON COUNTIES WILL EXPIRE AT 945
PM CDT/1045 PM EDT/...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small 
hail, gusty winds, and heavy rain are all still possible with this 
thunderstorm.

LAT...LON 4064 8779 4082 8754 4086 8727 4058 8727
TIME...MOT...LOC 0244Z 264DEG 27KT 4073 8737 

$$

FRIEDLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:45 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 3, 6:45 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Chicago/Romeoville, IL
645 PM CDT Mon May 3 2021

.MESOSCALE DISCUSSION...
640 PM CDT

Showers with isolated thunderstorms have moved into the western
counties, approaching a line from western McHenry county south
through central Livingston county. A bow echo stretching from
Rockford south to La Salle had developed, prompting some concerns
for strong winds, but the bow echo has weakened some as it's
encountered steadily-diminishing instability. That said, a recent
recorded wind gust of 54 mph at the Aurora ASOS indicates that
isolated stronger gusts remain possible.

The main area for possibly more robust thunderstorm development
is still expected well south I-80, mainly south of a line between
Pontiac, IL to Fowler, IN., where stronger instability exists.
But extensive cloud cover and being past our max heating for the
day, I expect the chances for any severe weather to continue to
decrease as we gradually lose instability.

Showers with embedded thunderstorms are currently moving into the
western suburbs, and a gusty wind threat may arrive into parts of
Chicago towards 630-730 pm before rain pushes east of the area
through the mid-evening hours.

BKL

&&

.SHORT TERM...
209 PM CDT

Through Tuesday night...

Instability continues to slowly crawl upwards here early this
afternoon as temperatures have inched into the lower 70s amidst
lower 60s dewpoints, but this process will continue to be a
gradual one as low cloud cover remains in place across north-
central Illinois and northwest Indiana. Near term guidance and
observational trends suggest the corridor of more moderate
instability with MLCAPE values pushing north of 1000 J/kg will
likely develop south of a Streator to Kankakee to Rensselaer line
late this afternoon, with values dropping with farther north
extent towards I-88 and the IL/WI state line.

Recent GOES-16 atmospheric motion vectors at the base of the
incoming shortwave are showing some 45 kt winds around 500 mb
across northeast Missouri, which match up well with near term
guidance. This localized mid-level wind max is forecast to drift
into central Illinois through this afternoon, which will locally
boost effective deep layer shear values towards 35-40 kts or so
which, when combined with the aforementioned instability, will
support more organized thunderstorm development with time. Farther
north, this flow will drop off as too will the overall instability
profiles with somewhat warmer temperatures aloft. As a result, we
continue to highlight the roughly I-80 and south locales (really
Pontiac to Kankakee to Rensselaer areas and south) for the main
severe threat today (all modes), which includes the potential for
a tornado or two where some degree of backing/more south-
southeasterly surface winds immediately ahead of any convection
may support local increases in effective SRH.

From roughly I-80 and north, the severe potential should
transition to a more localized one featuring the potential for
sporadic wind gusts as 700 mb flow increases towards 30-35 kts.
Wouldn't be surprised to need a SVR or two in these areas,
especially if storms can conglomerate a bit more, but with farther
east extent into the CWA we'll be getting into a less favorable
time of day with diurnal gains in convective inhibition starting
to offset the severe threat a bit as we head towards and after
sunset.

The main threat window remains unchanged from earlier thinking,
increasing out west near the I-39 corridor towards 4-5 PM, towards
I-55/57 during the 6-8 PM time frame, and then out of our
northwest Indiana locales probably no later than 10 PM or so. It's
possible we see a few isolated showers/storms pop ahead of the
incoming vort lobe as convective temperatures are breached.

Briefly strong and gusty northwest winds will work their way down
the lake tonight in the wake of all of this activity, and could
push some patchy fog off the lake across northeast Illinois and
northwest Indiana for a time before drier air spills in late. Look
for cooler temperatures on Tuesday with highs only in the low to
mid 50s lakeside, with upper 50s/lower 60s inland.

It's looking like we'll probably clear out enough Tuesday night as
surface high pressure noses into the region to allow temperatures
to drop towards daybreak Wednesday, especially for our western
locales where winds look to ease the most and have favored more of
the statistical MOS guidance in these areas.

Carlaw

&&

.LONG TERM...
300 PM CDT

Wednesday through Monday...

Wednesday...The back edge of the trough axis will slide through
overnight into Wednesday. Weak ridging will pass overhead, and
surface high pressure over southern/central Lake Michigan will
provide for cool northerly flow. Expect more sunshine, with highs
in the lower to mid 60s well inland of the lake, but only in the
lower to mid 50s near the lake in Illinois and farther downwind
into northwest Indiana.

Thursday and Friday...Northwest flow aloft will send another
shortwave through the lower Great Lakes region Thursday. Expect
clouds and some showers, with coverage likely peaking from the mid
morning through early afternoon. Cool temperatures aloft could
bring a small threat for an isolated thunderstorm south of the
Kankakee River in the afternoon. Additional showers would be
limited in coverage/extent with one final wave Thursday night into
Friday before we get on the backside of the longwave trough. We
will see more sun again Friday. Thursday looks to be the cooler of
the two days, only in the low-mid 50s lakeside and mid to upper
50s inland, with maybe around 60F well inland. Friday will bring
closer to seasonable but still about 5F below normal highs with
lower-mid 60s inland, but only mid to upper 50s shore.

Mother's Day Weekend-Monday...A warm/stationary front will setup
across the plains this weekend. Southwest flow and decent moisture
return will feed into this front in response to developing low
pressure, and several shortwaves in fast flow aloft could
contribute to a cloudy, cool (especially lakeside) and at times
damp weekend with periods of showers, maybe some thunderstorms for
southwest 1/3 or so of the CWA. Currently have the highest
confidence in showers on Saturday PM. If there's enough of a
subsident regime on Sunday, we could sneak in a dry Mother's Day
(as shown on 12z operational ECMWF), though other operational
models and ensemble members support keeping chance PoPs in the
forecast. Can't rule out some spotty showers on Monday, though a
higher chance of a dry day for most at this vantage point, as cool
conditions continue.

KMD/Castro

&&

.AVIATION...
For the 00Z TAFs...

A line of storms soon to be exiting the RFD area and moving into the
Chicago terminals will be the main focus this evening.  Lightning
activity is on the decrease with these storms but a random embedded
strike remains possible for the first hour of the forecast period.
Other possible concerns include winds gusting 30-40 kts and brief
vsby reductions with the heavier cells.

Behind this line it looks like winds will turn north and pull some
lower ceilings down from WI for a few hours overnight.  By Tuesday
afternoon winds should trend more easterly at locations near the
lake due to the lake breeze influence, but persist more northerly at
DPA and RFD.  The other question for tomorrow is additional shower
development, but at the present time it appears showers tomorrow
will remain mostly south of the terminals.

Lenning

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, May 3, 8:52 PM CDT, 10 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Chicago/Romeoville IL
852 PM CDT Mon May 3 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-050200-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
852 PM CDT Mon May 3 2021 /952 PM EDT Mon May 3 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.
  Limited Fog Risk.

DISCUSSION...

Isolated thunderstorms continue this evening, mainly well south
of I-80. Some storms may produce wind gusts up to 40 to 50 mph.
Thunderstorms should move east of the area by midnight.

Patchy fog may develop near the southern Lake Michigan shore
after midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Saturday.

Thursday...
  Limited Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

 Moving toward east-northeast at 35 to 40 mph.

LMZ740>745-050200-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
852 PM CDT Mon May 3 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Fog Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Saturday.

Tuesday and Wednesday...
  Hazardous conditions for small craft are likely.

BKL

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, May 3, 4:39 PM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
439 PM CDT Mon May 3 2021

ILZ008-010-019-032245-
Ogle IL-La Salle IL-Lee IL-
439 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LA SALLE...LEE AND
SOUTHERN OGLE COUNTIES UNTIL 545 PM CDT...

At 437 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Erie to Kewanee. Movement was northeast
at 45 mph.

Wind gusts of 40 to 50 mph will be possible with these storms. If
these storms intensify, a warning will be needed.

Locations impacted include...
Dixon, Peru, La Salle, Rochelle, Mendota, Oregon, Mount Morris,
Amboy, Polo, North Utica, Franklin Grove, Ashton, Paw Paw, Lost
Nation, Sublette, Woodhaven Lakes, Grand Detour, Lee, Compton and
Steward.

This includes...  Castle Rock State Park, Lee County Fairgrounds,
Ogle County Fairgrounds, Sauk Valley College, Tri-County Fairgrounds,
and White Pines State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4205 8968 4205 8941 4190 8894 4135 8894
      4130 8916 4158 8917 4159 8963 4193 8963
      4193 8969
TIME...MOT...LOC 2137Z 241DEG 39KT 4173 9012 4155 8990 4127 8980

FRIEDLEIN
Special weather statement, May 3, 5:32 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
532 PM CDT Mon May 3 2021

ILZ003>005-008-010-011-019-032330-
Boone IL-De Kalb IL-McHenry IL-Winnebago IL-Ogle IL-La Salle IL-
Lee IL-
532 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LA SALLE...EASTERN
LEE...EASTERN OGLE...DE KALB...SOUTHEASTERN WINNEBAGO...SOUTHWESTERN
MCHENRY AND SOUTHERN BOONE COUNTIES UNTIL 630 PM CDT...

At 530 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oregon to Sublette to Ladd. Movement was
northeast at 45 mph.

Wind gusts up to 40 to 50 mph will be possible with these storms. If
these storms intensify, a warning will be needed.

Locations impacted include...
Rockford, DeKalb, Belvidere, Sycamore, Peru, Rochelle, Marengo,
Sandwich, Mendota, Genoa, Byron, Oregon, Sheridan, Shabbona, Rockford
Airport, Lake Holiday, Cortland, Cherry Valley, Davis Junction and
Hinckley.

This includes...  Northern Illinois University, Sandwich Fairgrounds,
Lowden State Park, Ogle County Fairgrounds, and Tri-County
Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4226 8911 4225 8859 4207 8859 4206 8860
      4147 8860 4136 8916 4189 8917 4205 8941
TIME...MOT...LOC 2230Z 239DEG 39KT 4195 8940 4176 8920 4138 8925

FRIEDLEIN
Special weather statement, May 3, 6:32 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
632 PM CDT Mon May 3 2021

ILZ012-013-020-106-040015-
Kane IL-DuPage IL-Kendall IL-Northern Will IL-
632 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KENDALL...NORTHWESTERN
WILL...SOUTHEASTERN KANE AND SOUTHWESTERN DUPAGE COUNTIES UNTIL 715
PM CDT...

At 630 PM CDT, Doppler radar was tracking strong showers and
isolated thunderstorms along a line extending from near Sugar Grove
to near Lisbon. Movement was east at 40 mph. Aurora Airport in Sugar
Grove briefly gusted to 54 mph with these showers.

Wind gusts of 40 to 50 mph will remain possible with these
showers and storms.

Locations impacted include...
Aurora, Joliet, Naperville, Bolingbrook, Wheaton, Downers Grove,
Lombard, Carol Stream, Romeoville, Plainfield, Glendale Heights,
Woodridge, Oswego, Glen Ellyn, West Chicago, Batavia, Lockport,
Geneva, Yorkville and Lisle.

LAT...LON 4191 8803 4151 8803 4151 8851 4187 8846
TIME...MOT...LOC 2330Z 256DEG 34KT 4181 8844 4153 8849

FRIEDLEIN
Local storm report, May 3, 6:56 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
656 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND GST     2 WNW SUGAR GROVE       41.77N 88.48W
05/03/2021  M54 MPH          KANE               IL   ASOS

            54 MPH WIND GUST AT THE KARR ASOS.

&&

LBC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 2:50 PM CDTSmall Craft AdvisoryLOT24 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2021Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.